Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Aug 21, 2015, 3:11 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Aug 22, 2015, 7:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2015, 3:11 PM CDT (20:11 UTC)
- In effect from
- Aug 22, 2015, 7:00 AM CDT
- Expired
- Aug 23, 2015, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS73 KABR 212011 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 311 PM CDT FRI AUG 21 2015 ...STRONG AND GUSTY NORTHWEST WINDS SATURDAY... SDZ003-015-033>035-045-048-220845- /O.NEW.KABR.WI.Y.0018.150822T1200Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 311 PM CDT FRI AUG 21 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. * TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHWEST 30 TO 40 WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>019-036-037-051-220845- /O.NEW.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 311 PM CDT FRI AUG 21 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY. * TIMING...SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
8 follow-up statements
478 WWUS73 KABR 220842 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 342 AM CDT SAT AUG 22 2015 ...STRONG AND GUSTY NORTHWEST WINDS TODAY... SDZ003-015-033>035-045-048-221645- /O.CON.KABR.WI.Y.0018.150822T1200Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 342 AM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THIS MORNING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>019-036-037-051-221645- /O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 342 AM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
108 WWUS73 KABR 221545 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY... SDZ003-015-033>035-045-048-222345- /O.UPG.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ /O.NEW.KABR.HW.W.0002.150822T1545Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1045 AM CDT SAT AUG 22 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ008-020>023-222345- /O.EXB.KABR.WI.Y.0018.150822T2100Z-150823T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1045 AM CDT SAT AUG 22 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY. * TIMING...THIS AFTERNOON THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>019-036-037-051-222345- /O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 1045 AM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
573 WWUS73 KABR 222342 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 642 PM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS CONTINUE... SDZ003-015-033>035-045-048-230300- /O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 642 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004>007-009>011-016>019-036-037-051-230300- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 642 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-020>023-230745- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 642 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * TIMING...THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
150 WWUS73 KABR 230117 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 817 PM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT... SDZ003-015-033>035-045-048-230300- /O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 817 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ007-008-011-019>023-230930- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY... * TIMING...THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-037-230900- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-009-016-036-051-230300- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ CAMPBELL-WALWORTH-POTTER-HYDE-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... HIGHMORE...FORT THOMPSON 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
829 WWUS73 KABR 230252 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 952 PM CDT SAT AUG 22 2015 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT... SDZ003-015-230600- /O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ /O.EXB.KABR.WI.Y.0018.150823T0300Z-150823T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...THROUGH MIDNIGHT MDT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033>035-045-048-230400- /O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 952 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW HIGH WIND WARNING CRITERIA...ALLOWING THE HIGH WIND WARNING TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING. $$ SDZ036-051-230400- /O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ HYDE-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...FORT THOMPSON 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...ALLOWING THE WIND ADVISORY TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING. $$ SDZ004-009-016-230600- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/ CAMPBELL-WALWORTH-POTTER- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-231100- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * TIMING...THROUGH MID SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-037-230900- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * TIMING...THROUGH EARLY SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
548 WWUS73 KABR 230555 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1255 AM CDT SUN AUG 23 2015 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT... SDZ003-004-009-015-016-230700- /O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1255 AM CDT SUN AUG 23 2015 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ EARLY THIS MORNING... $$ MNZ039-046-SDZ007-008-011-019>023-231400- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1255 AM CDT SUN AUG 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...THROUGH MID SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-037-230900- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 1255 AM CDT SUN AUG 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * TIMING...THROUGH EARLY SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
437 WWUS73 KABR 230854 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SUN AUG 23 2015 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE THIS MORNING... SDZ005-006-010-017-018-037-231000- /O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 354 AM CDT SUN AUG 23 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... $$ MNZ039-046-SDZ007-008-011-019>023-231500- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 354 AM CDT SUN AUG 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...THROUGH MID MORNING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
722 WWUS73 KABR 231502 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1002 AM CDT SUN AUG 23 2015 MNZ039-046-SDZ007-008-011-019>023-231615- /O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1002 AM CDT SUN AUG 23 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS ACROSS THE AREA HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. HOWEVER...BREEZY NORTHWEST WINDS OF 20 TO 35 MPH CAN STILL BE EXPECTED TODAY. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 21, 12:26 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 21, 12:26 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1226 PM CDT FRI AUG 21 2015 .UPDATE... ISSUED AT 1224 PM CDT FRI AUG 21 2015 SEE UPDATED AVIATION DISCUSSION BELOW. UPDATE ISSUED AT 1013 AM CDT FRI AUG 21 2015 WILDFIRE SMOKE ORIGINATING FROM THE NORTHWEST STATES HAS SPREAD OVER THE NORTHERN PLAINS THIS MORNING...AND WHILE IT IS NOT REDUCING VISIBILITY...IT IS THICK ENOUGH TO HAMPER TEMPERATURE RISE THIS MORNING. THEREFORE DROPPED TEMPS A FEW DEGREES...AND INCREASED SKY COVER. OTHERWISE...THE FORECAST LOOKS TO BE MAINLY ON TRACK. STILL EXPECTING INCREASING SOUTHERLY WINDS AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. && .SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON) ISSUED AT 331 AM CDT FRI AUG 21 2015 BREEZY SOUTHERLY WINDS WILL DEVELOP TODAY AS 850 MB TEMPS CLIMB INTO THE LOW TO MID 20S CELSIUS. HIGHS TODAY WILL BE SEVERAL DEGREES WARMER THAN YESTERDAY...WITH READINGS IN THE 80S TO LOW 90S. CONDITIONS LOOK TO STAY DRY UNTIL LATE TONIGHT INTO SATURDAY. PRETTY POTENT LOW LEVEL JET FROM 40 TO 50 KNOTS DEVELOPS OVER THE EASTERN CWA OVERNIGHT BUT NOT REAL IMPRESSED WITH PRECIP CHANCES. DID KEEP A SMALL 20 POP OVER THE FAR EAST TO ACCOUNT FOR ANYTHING THAT MAY DEVELOP. AS FOR THE FRONTAL PASSAGE ON SATURDAY...IT LOOKS TO BE QUICKLY MAKING ITS WAY ACROSS THE CWA THROUGH THE DAY...BASICALLY TOO FAST TO HAVE TO BE OVERLY CONCERNED ABOUT SEVERE WEATHER OVER THE CWA. BEST CHANCES REMAIN ALONG AND EAST OF I-29 DURING THE AFTERNOON AND ESPECIALLY INTO MN. IF ANYTHING WERE TO DEVELOP ACROSS THE FAR EASTERN CWA SATURDAY AFTERNOON IT WILL QUICKLY MOVE INTO MN AND THINGS WILL BE DONE AS THE FRONT SWEEPS ON THROUGH. THE BIGGER STORY ON SATURDAY WILL LIKELY BE THE STRONG WINDS BEHIND THE FRONT...ESPECIALLY OVER CENTRAL SD. IT APPEARS TO BE A SOLID WIND ADVISORY FOR THE WESTERN CWA SATURDAY AFTERNOON BASED ON BUFKIT SOUNDINGS AND NUMERICAL GUIDANCE. QUITE A BIT OF UNCERTAINTY THOUGH ON JUST HOW FAR EAST THE STRONGER WINDS REACH. WILL LIKELY BE CLOSE TO THE JAMES VALLEY SO WILL LET LATER SHIFTS BETTER DEFINE AREAL COVERAGE OF ANY POTENTIAL WIND ADVISORY. CENTRAL SD SEEMS TO BE THE TARGET AREA AT THIS POINT THOUGH FOR THE STRONGEST WINDS. AS THE POTENT UPPER LOW MOVES EAST ACROSS ND SATURDAY NIGHT...MODELS ARE STILL TRYING TO GENERATE WRAP AROUND SHOWERS ACROSS NORTHERN SD SO WILL KEEP LOW POPS IN THE FORECAST. BREEZY WINDS LOOK TO CONTINUE ALL THE WAY THROUGH SATURDAY NIGHT AND INTO SUNDAY. COOLER AIR WILL BE WORKING BACK INTO THE REGION AS WELL SO HIGHS SUNDAY WILL BE KNOCKED BACK DOWN INTO THE LOW TO MID 70S FOR MANY LOCATIONS. IN FACT...THE EASTERN CWA MAY NOT EVEN MAKE IT OUT OF THE 60S. .LONG TERM...(SUNDAY EVENING THROUGH THURSDAY) ISSUED AT 331 AM CDT FRI AUG 21 2015 THE LONG RANGE MODELS REMAIN FAIRLY SIMILAR DURING THE PERIOD...WITH THE MAIN THEME BEING DRY. A MID LEVEL RIDGE IS EXPECTED TO BUILD/EXPAND FROM THE WESTERN CONUS...EAST INTO THE FORECAST AREA. THIS SHOULD PROVIDE FOR WARMING TEMPERATURES...AND MOSTLY DRY CONDITIONS. HOWEVER AS WE HEAD TOWARD THURSDAY...SOME ENERGY DOES COME AROUND THE MID LEVEL HIGH AND PUSHES EAST ACROSS THE NORTHERN/CENTRAL PLAINS. A FEW STORMS APPEAR POSSIBLE AT THAT TIME. TEMPERATURES SHOULD START OUT THE PERIOD BELOW NORMAL...BUT THEN TREND BACK TO NORMAL OR EVEN ABOVE BY MID TO LATE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1224 PM CDT FRI AUG 21 2015 VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE TAF PERIOD. LOOK FOR WEST TO NORTHWEST WINDS TO INCREASE INTO THE 20 TO 35 MPH RANGE SATURDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SERR SHORT TERM...TMT LONG TERM...TDK AVIATION...PARKIN
Hazardous weather outlook, Aug 21, 4:43 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 443 AM CDT FRI AUG 21 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-220945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 443 AM CDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY NEAR THE SD/MN BORDER AND POINTS EASTWARD. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT WITH GUSTS EXCEEDING 45 OR 50 MPH ACROSS CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.